Pharmacotherapeutic group: Non-steroidal anti-inflammatory drug (NSAID).
ATX code: M02AA10
Ketoprofen, a derivative of propionic acid, has a local anti-inflammatory and analgesic effect. Inhibits the activity of cyclooxygenase-1 and cyclooxygenase-2 enzymes involved in the synthesis of prostaglandins (PG). Ketoprofen penetrates through the skin and reaches the center of inflammation, thus providing the possibility of local treatment of lesions (joints, tendons, ligaments and muscles) accompanied by pain syndrome.
It is slowly absorbed through the skin when applied topically and almost does not cumulate. The bioavailability of the gel is about 5%. After administration in a dose of 50-150 mg, plasma concentration after 5-8 hours is 0.08-0.15 mcg/ml. Binding to plasma proteins is approximately 99%. Metabolized by conjugation to glucuronic acid. No active metabolites are formed. Half-life period is 1-3 hours. It is excreted through the kidneys as a conjugated metabolite.
Acute and chronic inflammatory diseases of the musculoskeletal system (joint syndrome with gout exacerbation, rheumatoid arthritis, psoriatic arthritis, ankylosing spondylitis, osteoarthritis, osteochondrosis with radicular syndrome, radiculitis, inflammatory ligament and tendon lesions, bursitis, sciatica, lumbago). Muscle pain of rheumatic and non-rheumatic origin. Post-traumatic inflammation of soft tissues and musculoskeletal system (ligament injuries and tears, contusions). The drug is intended for symptomatic therapy, reduction of pain and inflammation at the time of use, does not affect the progression of the disease.
The active ingredient ketoprofen 2.500 g; excipients: carbomer (carbopol 980) – 2.000 g, ethanol 96% – 28.500 g, lavender flavoring – 0.028 g, triethanolamine – 3.700 g (to pH 6.5), purified water – to 100 g.
How to take, the dosage
Externally. A strip of gel or a dose of gel is applied with light massaging movements to the area above the affected area of the body. Adults and children over 12 years of age apply 2-4 g of gel (gel strip with a length of about 5-10 cm, respectively) 2 times a day. Amount of applied gel depends on the size of the treated area. The duration of treatment is not more than 10 days. In case of insufficient effectiveness of the drug you should consult your doctor.
Interaction of ketoprofen with other drugs is unlikely because when used externally by applying to the skin surface the concentration of ketoprofen in blood plasma is very low. It is possible to increase the effect of drugs that cause photosensitization. Other interactions have not been established. However, patients taking coumarin anticoagulants are recommended to have regular monitoring of the international normalized ratio.
After applying the gel to the skin, you should wash your hands thoroughly. It is inadmissible to apply the gel on damaged (open wounds) and inflamed skin. Avoid contact with the mucous membranes of the eyes (risk of irritation of the conjunctiva). Do not use with an occlusive dressing. Do not use tight clothing when using Ketoprofen-Teva.
Long-term use of the topical product may lead to increased sensitivity or local irritation. To avoid any manifestation of hypersensitivity or photosensitization, exposure to sunlight during treatment and 2 weeks after the end of treatment should be avoided. It is recommended to cover the skin areas to be treated with clothing.
Perhaps caution should be exercised when using Ketoprofen-Teva in patients with severe renal impairment.
The use of Ketoprofen-Teva should be discontinued if any skin reactions occur, including reactions when sunscreens or other cosmetic products containing the organic sunscreen octocrylene are applied at the same time.
In very rare cases, systemic side effects (hypersensitivity, bronchial asthma, gastrointestinal disorders, worsening of renal failure) may occur when using large amounts of the drug. The risk of systemic side effects increases depending on the amount of gel applied, the area of skin treated, the condition of the skin, the duration of treatment.
Influence on the ability to drive vehicles and mechanisms
The drug has no effect on the ability to drive vehicles and mechanisms.
homogeneous transparent gel with the odor of lavender and alcohol.
- Hypersensitivity to ketoprofen and other components of the drug, acetylsalicylic acid or other NSAIDs (history of bronchospasm, urticaria or rhinitis caused by taking acetylsalicylic acid), to thiaprofenic acid, fenofibrate;
- He has a history of increased skin sensitivity to sunlight (photosensitization);
- A history of skin allergy to ketoprofen, thiaprofenic acid, fenofibrate, sunscreens, or perfume;
- complete or incomplete combination of bronchial asthma, recurrent nasal and paranasal sinus polyposis and intolerance to acetylsalicylic acid or other NSAIDs (history);
- exposure to sun on the treatment site, including tanning bed, during and 2 weeks after use;
- wet dermatoses, eczema, infected abrasions, wounds where the gel is applied; pregnancy and breastfeeding;
- children under 12 years of age (no data on efficacy or safety).
Severe renal failure, hepatic porphyria (exacerbation), gastrointestinal erosive ulcerative lesions, severe liver function impairment, chronic heart failure, bronchial asthma, advanced age.
Possible side effects are classified according to the following frequency: very frequently (≥10%), frequently (≥1%, < 10%); infrequently (≥0.1%, < 1%); rarely (≥0.01%, < 0.1%); very rarely (< 0.01%).
Skin side: infrequent – skin itching, erythema, eczema; rare – photosensitization, bullous dermatitis, urticaria; very rare – contact dermatitis, angioedema.
Gastrointestinal tract:very rare – peptic ulcer, bleeding, diarrhea.
immune system:very rare – anaphylactic reactions, hypersensitivity reactions.
At the urinary system: very rare – aggravation of the course of renal failure.
Extremely low systemic absorption of ketoprofen when used externally makes overdose almost impossible. In case of accidental ingestion of large amounts of the drug systemic side effects may occur. Treatment should be symptomatic.
Since the adverse effects of NSAIDs that inhibit PG synthesis on the fetal cardiopulmonary system (pulmonary hypertension, premature closure of the arterial duct) and on renal function (renal failure, combined with oligo) are known, ketoprofen should be avoided in pregnancy. Adequate and strictly controlled clinical studies in pregnant women have not been conducted. Its use in pregnancy is contraindicated.
Women who are planning pregnancy should refrain from using ketoprofen, because the probability of oocyte implantation may decrease with its use.
It is unknown whether ketoprofen is excreted with breast milk, so it is not recommended to use ketoprofen during breastfeeding.
Ketonal, OKI, Bystromgel, Febrofid, Flamax forte, Ketoprofen, Flamax, Fastum, Rocketal Rompharm, Pentalgin extra-gel, Ketonal DUO, Ketoprovel, OKI ACT, Brustel
3 years. Do not use after the expiration date.
|Conditions of storage|
Store at a temperature not exceeding 25oC. Keep out of reach of children!
Cheminot Laboratories, France
gel for external use
Buy Ketoprofen, gel 2.5% 30 g with delivery to USA, UK, Europe and over 120 other countries.